Prescription drug use in pregnant women could cause birth defects

It has recently been suggested that the use of a certain prescription medication could cause birth defects. Maryland residents may not know that the drug Depakote could cause serious issues for babies. The drug was known to have certain side effects, but possible birth defects was not listed.

Some of the possible side effects listed include nausea and mood swings, but it is originally intended to be used to treat seizures. In one particular case, a pregnant woman had used Depakote to control her seizures for over a decade, and her third child was born with autism characteristics and sensory disorders. The link between the medication and the child's medical issues is not conclusive, but it is possible that the drug was the cause. The woman also claims that two of her children were born small and with other problems.

The woman says that she does not understand why her doctor prescribed such a potentially dangerous medicine or why the risks were not explained. Maryland readers should note that the children's problems possibly caused by this medication require extensive and costly care. The woman has recently hired an attorney and filed a complaint against the drug manufacturer.

If any Maryland resident has similar issues and also took the drug Depakote while they were pregnant, it is possible that they could be eligible for financial compensation. It is important for drug manufacturers and doctors to know all the possible side effects and make them clear before prescribing dangerous medications. Pregnant women may be at a higher risk for dangerous side effects, which could then be passed along to their children through birth defects.

Categories:

Contact McGowan & Cecil, LLC

    • Please enter your name.
    • This isn't a valid phone number.
      Please enter your phone number.
    • This isn't a valid email address.
      Please enter your email address.
    • Please make a selection.
    • Please enter a message.
Put Us On Your Side